Alert archive / Oklahoma / Flash Flood Warnings in 1999
Flash Flood Warning 49, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 19, 1999, 4:01 PM CDT for Jefferson County, Stephens County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 19, 1999, 4:01 PM CDT (21:01 UTC)
- Expired
- Jun 19, 1999, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Jefferson County, OK, Stephens County, OK
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOUN 192110 COR FFWOKC OKC067-137-200000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING ...CORRECTION TO TEXT... NATIONAL WEATHER SERVICE NORMAN OK 401 PM CDT SAT JUN 19 1999 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFFERSON COUNTY IN SOUTHWEST OKLAHOMA STEPHENS COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 700 PM CDT * AT 401 PM CDT...DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN WAS FALLING ACROSS SOUTHERN STEPHENS AND NORTHERN JEFFERSON COUNTIES. RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAIN HAVE FALLEN IN THESE AREAS...AND MORE RAIN WILL CONTINUE TO FALL IN THE NEXT HOUR. * LOCATIONS IN THE WARNING INCLUDE COMANCHE AND LOCO DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3432 9805 3416 9769 3434 9756 3438 98X10 PURPURA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 3:30 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 19, 3:30 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT SAT JUN 19 1999 A FAIRLY SUBSTANTIAL MESS LIES ACROSS OUR FORECAST AREA THIS AFTERNOON. A WEAK LOW IS JUST NORTH OF HOBART... AND A RATHER STRONG OUTFLOW BOUNDARY EXTENDS ROUGHLY FROM CORDELL TO LAKE TEXOMA. WIDESPREAD CLOUDINESS FROM THE MORNING CONVECTIVE COMPLEX REMAINS OVER MUCH OF THE EASTERN PART OF THE FORECAST AREA... AS BRAND NEW STORMS DEVELOP NEAR THE OUTFLOW BOUNDARY. TEMPERATURES VARY DRAMATICALLY FROM THE MID 60S NEAR PONCA CITY TO THE MID 90S AT ALTUS. HAVE GENERALLY SIDED WITH THE ETA MODEL FOR MOST FORECAST PARAMETERS. EXPECT THE SURFACE LOW TO DISSIPATE OVERNIGHT AS GENERALLY SOUTH TO SOUTHEAST FLOW SETS IN. RAIN CHANCES TONIGHT ARE BASED MAINLY ON THE LOCATION OF MESOSCALE FEATURES... WHILE LATER PERIODS ARE BASED MOSTLY ON ETA POSITIONING OF LOW LEVEL MOISTURE. SINCE A WEAKNESS IN THE UPPER RIDGE IS FORECAST BY ALL MODELS THROUGHOUT THE FORECAST PERIODS... FEEL THAT THE RIDGE WILL NOT BE SUFFICIENT TO STIFLE ALL RAIN CHANCES. HIGHER POPS WILL BE IN THE SOUTH... WHERE MOST OF THE MOISTURE IS FORECAST TO HANG OUT. HAVE ALSO OPTED TO INCLUDE 20 PERCENTS TOMORROW AND MONDAY FOR THE NORTHEAST PART OF THE FORECAST AREA... DUE TO THE POSSIBILITY OF A STAMPEDING MCS COMING DOWN FROM THE CENTRAL PLAINS. HAVE ALSO ADDED POPS... 20 PERCENT... TO MUCH OF THE EXTENDED PERIODS... EXCEPT IN THE NORTH. AGAIN... THIS IS DUE MAINLY TO THE PROBABLE INABILITY OF THE UPPER RIDGE TO ELIMINATE ALL PRECIPITATION. TEMPERATURES SHOULD WARM SLOWLY OVER THE NEXT FEW DAYS. HAVE SCALED THE WARMUP BACK A BIT FROM THE PREVIOUS FORECAST... DUE MOSTLY TO THE RAIN RISK THING. FCSTID = 23 = CMS OKC 68 85 69 90 / 30 30 20 30 HBR 66 89 67 90 / 40 10 20 20 SPS 70 89 70 90 / 40 40 40 40 GAG 64 89 67 90 / 10 10 10 10 PNC 63 82 67 86 / 10 20 20 20 DUA 63 85 68 88 / 40 50 40 30 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jun 19, 12:46 PM CDT, 3 hours 15 minutes before
OKZ004-009-010-014>016-021-022-033>036-201130- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 12 30 PM CDT SAT JUN 19 1999 THUNDERSTORMS APPROACHING SEVERE CAN BE EXPECTED SOUTH OF A LINE FROM ADA TO CHICKASHA TO CHEYENNE. THIS INCLUDES ALL OF SOUTHERN OKLAHOMA AS WELL AS WESTERN NORTH TEXAS. HAIL WILL BE THE MAIN THREAT. DISCUSSION...THUNDERSTORMS ARE CURRENTLY MOVING ACROSS EASTERN OKLAHOMA EARLY THIS AFTERNOON. AN OUTFLOW BOUNDARY OF COOL AIR FROM THE MORNING THUNDERSTORMS WILL LIE ACROSS SOUTHERN OKLAHOMA DURING THE AFTERNOON. THIS BOUNDARY IS EXPECTED TO ACT TO PROVIDE LIFT FOR ADDITIONAL THUNDERSTORM ACTIVITY DURING THE AFTERNOON INTO EARLY EVENING HOURS. THE AIRMASS OVER SOUTHERN OKLAHOMA AND NORTH TEXAS IS RELATIVELY UNSTABLE...BUT WIND SHEAR IS RELATIVELY WEAK. THUS THE STRONGEST STORMS THAT DO DEVELOP ARE EXPECTED TO PRODUCE HAIL SMALLER THAN DIME SIZE. THE STORMS SHOULD ALSO BE SHORT-LIVED. PURPURA
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:06 PM CDT | Tornado Warning | OUN | Ellis | 39 min |
| Jun 18, 8:18 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 42 min |
| Jun 18, 8:30 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 60 min |
| Jun 18, 8:54 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 66 min |
| Jun 18, 9:30 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 45 min |
| Jun 18, 11:03 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 27 min |
| Jun 18, 11:30 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 45 min |
| Jun 19, 4:52 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 53 min |
| Jun 19, 5:42 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kay, Noble | 48 min |
| Jun 19, 6:21 AM CDT | Flash Flood Warning | OUN | Kay, Noble | 3 hr |
| Jun 19, 9:14 AM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Jun 19, 2:53 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 52 min |
| Jun 19, 3:48 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 42 min |
| Jun 19, 4:11 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 49 min |
| Jun 19, 4:23 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 52 min |
| Jun 19, 4:35 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 40 min |
| Jun 19, 4:58 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 47 min |
| Jun 19, 5:26 PM CDT | Flash Flood Warning | OUN | Caddo, Grady | 3 hr |
| Jun 19, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 45 min |
| Jun 19, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 34 min |
| Jun 19, 6:39 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 36 min |
Nearby
Flash Flood Warnings in Oklahoma, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.